Even though the anticonvulsant drug Depakote is non habit-forming and is not likely to be abused, patients who stop using Depakote too quickly may suffer from serious symptoms indicative of Depakote side effects from withdrawal. According to Depakote warnings, suddenly discontinuing the use of Depakote can cause serious withdrawal symptoms, including an increased risk of seizures, even if you have never had a seizure before. To minimize the chances of suffering from Depakote withdrawal side effects, patients are advised to consult their healthcare provider in order to discuss the safest way of gradually stopping Depakote treatment. In cases where immediate termination of Depakote use is required, appropriate monitoring of the patient is advised in order to prevent adverse side effects. For patients who have suffered from Depakote withdrawal side effects, legal help is available. Contact a Depakote lawyer as soon as possible to discuss the possibility of seeking financial compensation for your injuries, medical expenses, and pain and suffering.
It is recommended that patients who wish to stop using Depakote follow the treatment plan put in place by their physician in order to safely and gradually reduce the use of Depakote without causing dangerous withdrawal side effects. Patients who terminate Depakote treatment too quickly are at risk of suffering severe side effects like:
Your healthcare provider's suggestion for stopping Depakote use will vary depending on your Depakote dosage, how long you have been taking the drug, and whether you are starting a new seizure medication. If you stop taking Depakote before you have reached an effective dose of your new medication, you are still at risk for seizures.
If you are currently taking Depakote and you wish to stop treatment, consult your physician immediately to discuss the safest way to do so. It may be dangerous to abruptly discontinue the use of prescription medications like Depakote without medical consent. With the help of your healthcare provider, you can gradually decrease Depakote dosages over a period of time until you are no longer taking the medication. In the meantime, you and your doctor can discuss alternative treatments with a lower risk of adverse side effects and withdrawal symptoms.
Additional concerns have been raised regarding Depakote treatment, particularly the potential for Depakote to cause life-altering birth defects among infants exposed to the drug during pregnancy. In fact, the FDA has classified Depakote as a pregnancy category D medication, which means there is positive human evidence of the drug's potential to cause severe harm to a fetus when taken during pregnancy. In 2009, the FDA issued an official safety announcement warning patients and healthcare providers about the increased risk of serious birth defects among exposed infants, including neural tube defects, craniofacial malformations, and heart defects. Several other studies have examined the adverse effects of fetal exposure to Depakote, although one of the most significant was published in the New England Journal of Medicine in 2001. Researches involved in this study concluded that anticonvulsant drugs like Depakote are one of the most common causes of potential harm to a fetus in utero.
In order to avoid the risk of Depakote withdrawal side effects, patients should consult their healthcare providers to discuss the benefits of gradually decreasing Depakote dosages over time. Unfortunately, even patients who slowly terminate Depakote treatment may experience serious Depakote side effects from withdrawal. If you have stopped taking Depakote and have since experienced one or more symptoms of Depakote withdrawal, contact a Depakote attorney to discuss the benefits of filing a Depakote lawsuit against Depakote maker, Abbott Laboratories. The main goal of Depakote attorneys is to help injured patients protect their rights, while also seeking financial compensation for their injuries and medical bills. With the help of an experienced Depakote lawyer, victims can hold the allegedly negligent drug company responsible for their injuries and collect the reimbursement they are entitled to.
Side Effects RX is an informational website that educates consumers on side effects that could have been caused by drugs and medical devices. This website has no relationship with any of the aforementioned drugs, pharmaceutical companies or medical device companies. SideEffectsRx.com was not written by medical professionals and should not be mistaken for medical advice. The purpose of this site is to inform consumers of the potential for side effects in certain drugs and medical devices. *This is a Consumer Justice Foundation website. We are not attorneys. Our relationships around the country ensure your lawsuit claim will reach an attorney immediately.